Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 13, 2015, 5:59 PM CDT for Taylor County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 5:59 PM CDT (22:59 UTC)
- Expired
- May 13, 2015, 6:13 PM CDT
- In force
- 14 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 81 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WFUS54 KSJT 132259
TORSJT
TXC441-132330-
/O.NEW.KSJT.TO.W.0034.150513T2259Z-150513T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 558 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR HAPPY VALLEY...AND MOVING EAST AT 10 MPH.
HAZARD...TORNADO...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
TAYLOR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3226 9996 3210 9995 3216 10010 3223 10010
TIME...MOT...LOC 2300Z 292DEG 9KT 3219 10006
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
491 WWUS54 KSJT 132313 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 613 PM CDT WED MAY 13 2015 TXC441-132323- /O.CAN.KSJT.TO.W.0034.000000T0000Z-150513T2330Z/ TAYLOR TX- 613 PM CDT WED MAY 13 2015 ...THE TORNADO WARNING FOR SOUTHWESTERN TAYLOR COUNTY IS CANCELLED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. LAT...LON 3226 9996 3210 9995 3216 10010 3223 10010 TIME...MOT...LOC 2313Z 292DEG 9KT 3218 10002 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 3:33 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 13, 3:33 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT Wed May 13 2015 .SHORT TERM... (Tonight and Tomorrow) ...Flash Flooding Threat Until 7 PM This Evening... Showers and thunderstorms remain in the forecast for the next 24 hours. A loop of composite reflectivity, on the state scale, indicates the band of showers and thunderstorms has moved east of our counties; it now extends from deep south Texas north into The Fort Worth and Dallas area. Across West Central Texas, radar data indicate some shower and thunderstorm activity is developing, where skies are clearing across western counties. Based on radar and satellite trends, along with model data, confidence is moderate to high for showers and thunderstorms developing over or moving into West Central Texas this afternoon and evening. Nevertheless, confidence is low for where that might occur. Thus, continuing lower PoPs for most areas of the tonight period looks reasonable. For tomorrow, confidence for development and location of showers and thunderstorms is low; so, 20 PoPs across the board is adequate for that period. Although the threat of widespread flash flooding has diminished across West Central Texas, continuing the Flash Flood Watch until 7 PM CDT this evening looks to be the most prudent course, especially given the potential for thunderstorms this afternoon and evening. Huber .LONG TERM... (Thursday Night through Wednesday) The next Pacific upper level trough will move over southern California on Friday and then lift northeast over the northern Plains by Sunday. The forecast area will remain in a southwest flow aloft through the weekend with a tightening dryline west of the CWA. The chance of thunderstorms will continue into the weekend with the best chance Saturday afternoon into Sunday morning as a Pacific front driven by the upper level trough catches up to the dryline over West Texas. Anther upper level trough moving over the Pacific Northwest this weekend will serve to maintain the southwest flow aloft over the forecast area into the middle of next week, concomitant with a continued chance of dryline derived thunderstorms moving over the forecast area. Afternoon highs will remain in the low to mid 80s with morning lows generally in the mid 60s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 82 66 84 67 / 30 20 40 30 30 San Angelo 64 84 66 86 68 / 20 20 30 20 20 Junction 64 83 66 82 69 / 30 20 50 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 7 PM CDT this evening FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. &&
Hazardous weather outlook, May 13, 2:47 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 247 PM CDT WED MAY 13 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 247 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND EVENING. THE MAIN HAZARDS ARE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND THE POTENTIAL FOR FLASH FLOODING FROM HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH EARLY NEXT WEEK. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY ON FRIDAY AND SATURDAY. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WE DO NOT ANTICIPATE SPOTTER ACTIVATION. HOWEVER...WE STRONGLY ENCOURAGE SPOTTERS AND RAINFALL OBSERVERS TO RELAY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SAN ANGELO.
In the hours before
Special weather statement, May 13, 3:47 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT WED MAY 13 2015
TXZ076-132115-
CROCKETT TX-
347 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF A DIME.
AT 345 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF OZONA TO 24 MILES SOUTHWEST OF
SHEFFIELD...MOVING NORTHEAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES...
STRONG THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF I-10 AND HIGHWAY 290...FT LANCASTER AND I-10
NEAR THE CROCKETT-PECOS COUNTY LINE BY 415 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 325 AND 364.
LAT...LON 3042 10175 3047 10172 3047 10169 3052 10169
3055 10165 3063 10167 3065 10176 3070 10182
3075 10182 3104 10117 3059 10117 3034 10166
TIME...MOT...LOC 2046Z 228DEG 17KT 3082 10136 3039 10203Special weather statement, May 13, 4:13 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 413 PM CDT WED MAY 13 2015 TXZ054-132145- NOLAN TX- 413 PM CDT WED MAY 13 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN COUNTY... POTENTIAL STORM HAZARDS INCLUDE... HAIL UP TO THE SIZE OF A DIME. AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF MARYNEAL...MOVING EAST AT 20 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... ISOLATED SMALL DENTS TO VEHICLES.... THE STRONG THUNDERSTORM WILL BE NEAR... MARYNEAL AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 430 PM CDT THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 AND NOLAN BY 445 PM CDT LAT...LON 3246 10024 3208 10023 3208 10067 3232 10067 TIME...MOT...LOC 2112Z 252DEG 17KT 3219 10055
Special weather statement, May 13, 4:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT WED MAY 13 2015
TXZ076-132215-
CROCKETT TX-
440 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH
CENTRAL CROCKETT COUNTY...OR ABOUT 29 MILES SOUTH OF SHEFFIELD...
MOVING SOUTHEAST AT 25 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
SOUTHERN CROCKETT COUNTY.
LAT...LON 3029 10176 3032 10175 3033 10174 3035 10170
3035 10166 3040 10172 3042 10172 3036 10150
3029 10145 3028 10175
TIME...MOT...LOC 2141Z 298DEG 22KT 3029 10163Special weather statement, May 13, 4:47 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 PM CDT WED MAY 13 2015
TXZ077-132215-
SCHLEICHER TX-
447 PM CDT WED MAY 13 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR
SCHLEICHER COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF A NICKEL.
AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915...OR ABOUT 5
MILES NORTHWEST OF ELDORADO...MOVING NORTHEAST AT 30 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
ISOLATED SMALL DENTS TO VEHICLES....
THE STRONG THUNDERSTORM WILL BE NEAR...
CENTRAL SCHLEICHER COUNTY.
LAT...LON 3081 10073 3102 10074 3109 10043 3108 10034
3084 10035
TIME...MOT...LOC 2147Z 245DEG 25KT 3093 10062Local storm report, May 13, 5:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FUNNEL CLOUD 4 NNW HYLTON 32.19N 100.22W
05/13/2015 NOLAN TX PUBLIC
&&
EVENT NUMBER SJT1500338
JDSpecial weather statement, May 13, 5:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 541 PM CDT WED MAY 13 2015 TXZ077-078-132315- SCHLEICHER TX-SUTTON TX- 541 PM CDT WED MAY 13 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR SCHLEICHER AND SUTTON COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... DANGEROUS LIGHTNING HEAVY RAINFALL GUSTY WINDS AND HAIL AT 539 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF SONORA...STATIONARY. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF THIS HEAVY RAINFALL CONTINUES. POTENTIAL STORM IMPACTS INCLUDE... FIRE IGNITED BY LIGHTNING... LOCALIZED SHORT DURATION POWER OUTAGES... LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING OUTDOORS... DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING... ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS... SOME BROKEN TREE BRANCHES... ISOLATED POWER OUTAGES LIKELY... A FEW LOOSE OBJECTS TOPPLED... HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST... MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STRONG THUNDERSTORM WILL BE NEAR... SONORA AND THE INTERSECTION OF I-10 AND RANCH ROAD 1989 BY 615 PM CDT THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 385 AND 413. THIS INCLUDES THE LOW WATER CROSSINGS... AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF SCHLEICHER AND SUTTON COUNTIES. LAT...LON 3078 10042 3038 10033 3040 10081 3063 10087 TIME...MOT...LOC 2242Z 180DEG 0KT 3052 10067
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:01 AM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard | 119 min |
| May 13, 10:09 AM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 111 min |
| May 13, 1:10 PM CDT | Special Weather Statement | SJT | Upton | 35 min |
| May 13, 2:03 PM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| May 13, 2:29 PM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| May 13, 2:55 PM CDT | Special Weather Statement | SJT | Nolan | 35 min |
| May 13, 3:05 PM CDT | Special Weather Statement | SJT | Crockett | 25 min |
| May 13, 3:31 PM CDT | Special Weather Statement | SJT | Coke | 29 min |
| May 13, 3:34 PM CDT | Special Weather Statement | SJT | Coke | 26 min |
| May 13, 3:43 PM CDT | Special Weather Statement | SJT | Irion | 32 min |
| May 13, 3:47 PM CDT | Special Weather Statement | SJT | Crockett | 28 min |
| May 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 19 min |
| May 13, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 39 min |
| May 13, 4:13 PM CDT | Special Weather Statement | SJT | Nolan | 32 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 40 min |
| May 13, 4:40 PM CDT | Special Weather Statement | SJT | Crockett | 35 min |
| May 13, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 46 min |
| May 13, 4:47 PM CDT | Special Weather Statement | SJT | Schleicher | 28 min |
| May 13, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 49 min |
| May 13, 5:01 PM CDT | Tornado Warning | SJT | Nolan | 29 min |
| May 13, 5:29 PM CDT | Tornado Warning | SJT | Nolan, Taylor | 31 min |
| May 13, 5:41 PM CDT | Special Weather Statement | SJT | Sutton | 34 min |
| May 13, 5:44 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 91 min |
| May 13, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 33 min |
| May 13, 6:09 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Taylor | 51 min |
| May 13, 6:58 PM CDT | Special Weather Statement | SJT | Coleman | 32 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.